MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150 23.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2018.It was later explanted on (b)(6) 2018 because the patient was complaining of visual disturbance and seeing rings.There was no incision enlargement, no vitrectomy, and no sutures used.The replacement lens was a zct150 23.5 diopter lens.Reportedly, there was no patient injury and the patient is doing fine post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/29/2018.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed viscoelastic residue and particles on the lens.No damages or scratches were observed in the lens optic zone.No damages to the haptics were observed either.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the labeling review was not reviewed because limited information was received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8008436
Report Number9614546-2018-01015
Device Sequence Number18887499
Product Code POE
UDI-Device Identifier05050474605275
UDI-Public(01)05050474605275(17)220922
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/23/2018
12/18/2018
10/25/2020
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/24/2018
01/10/2019
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005